MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 2.4CM; BUTTONS/WIZARD

BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 2.4CM; BUTTONS/WIZARD
Model Number 000286
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of huat1462 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the patient's mother that her daughter's button began leaking due to an alleged valve breakdown and leaked of stomach acids.This button was originally placed on (b)(6) 2017 and had to be removed today(b)(6) 2017.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however the root cause is unknown.One 24 f button feeding device was returned for evaluation.An initial visual observation showed use residue throughout the device, especially on the outer surface of the device.The sample was patent to infusion and did not leak during aspiration, however, when the bolus was filled with water and the port faced downward, a dripping leak was observed from the valve.A microscopic observation revealed some use residue within the internal bolster and near the valve, but not underneath the valve.No damage was observed on the valve or the surface it contacts on the bolster.The wall of the bolster was removed and a small gap was observed between the valve and its contact point on the bolster, however no damage or residue was observed.The cause of the small gap between the valve and the bolster which allowed for leakage is unknown; however possible causes include valve deformation due to residue buildup or excessive/extended decompression tube insertion and material fatigue.A lot history review (lhr) of huat1462 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the patient's mother that her daughter's button began leaking due to an alleged valve breakdown and leaked of stomach acids.This button was originally placed on (b)(6) 2017 and had to be removed today (b)(6) 2017.No patient injury was reported.

Brand Name
BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 2.4CM
Common Device Name
BUTTONS/WIZARD
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6918989
Report Number3006260740-2017-01784
Device Sequence Number19045595
Product Code KGC
UDI-Device Identifier10801741087896
UDI-Public(01)10801741087896
Combination Product (Y/N)N
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number000286
Device Catalogue Number000286
Device Lot NumberHUAT1462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2017
Event Location Home
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1